Format

Send to

Choose Destination
Expert Opin Drug Saf. 2008 Jul;7(4):421-33. doi: 10.1517/14740338.7.4.421 .

Activity of certain drugs in inducing of inflammatory myopathies with cutaneous manifestations.

Author information

1
University of Medicine, Department of Dermatology and Venereology, 1 St Georgi Sofiiski Street, 1431 Sofia, Bulgaria. L_Dourmishev@yahoo.com

Abstract

BACKGROUND:

At present, the pharmacological activity of drugs in inducing of inflammatory myopathies is not a solved problem.

OBJECTIVE:

Analysis of the adverse reaction of drugs show that in both adults and children they can cause clinical manifestations of dermatomyositis and its variants [classic, juvenile, paraneoplastic or amyopathic], polymyositis and its variants [eosinophilic myositis, overalp syndrome], or other conditions such as eosinophilia myalgia syndrome, and eosinophilic fasciitis.

METHODS:

Literature databases were analyzed and combined with personal experience to identify drug activity associated with dermatomyositis and its variants.

CONCLUSION:

Lipid-lowering agents, anti-infectious, NSAIDs, antineoplastic medicines, other non-related drugs, vaccines, and over the counter essential amino acids such as L-tryptophan are of particular interest in the induction of myositis, or myalgia and cutaneous features of idiopathic inflammatory myopathies. Clinical manifestations and various pathogenetic mechanisms leading to injury of muscles and skin from medicines in this illness are presented and analyzed.

PMID:
18613806
DOI:
10.1517/14740338.7.4.421
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center